Alert archive / Missouri / Flood Watches in 2007

Flood Watch 6, NWS St. Louis, MO

May 2, 200721 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this flood watch at May 2, 2007, 2:51 PM CDT for 21 counties in Missouri; 9 counties in Illinois. It took effect at May 2, 2007, 3:00 PM CDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
May 2, 2007, 2:51 PM CDT (19:51 UTC)
In effect from
May 2, 2007, 3:00 PM CDT
Expired
May 4, 2007, 12:36 PM CDT
In force
46 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 30 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 021951
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT WED MAY 2 2007

ILZ064-069-074-098>102-MOZ041-047>052-059>065-072-073-031200-
/O.NEW.KLSX.FA.A.0006.070502T2000Z-070503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
251 PM CDT WED MAY 2 2007

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING 
  THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...
  CLINTON IL...JERSEY IL...MADISON IL...MONROE IL...ST. CLAIR IL 
  AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE...
  CRAWFORD...FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...
  MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. 
  LOUIS CITY...WARREN AND WASHINGTON.

* THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
  ACROSS THE WATCH AREA TONIGHT WITH HEAVY RAINFALL POSSIBLE.

* EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING
  AREAS...SUCH AS LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS.

* IN ADDITION...LOCAL RIVERS AND STREAMS WILL CONTINUE TO RISE DUE
  TO THE RAINFALL THAT HAS OCCURRED OVER THE PAST 24 HOURS AND THE
  EXPECTED RAINFALL TONIGHT. SOME OF THESE RIVERS AND STREAMS MAY
  RISE ABOVE BANKFULL OR REACH FLOOD STAGE.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$

CVKING
6 follow-up statements
000 
WGUS63 KLSX 030920
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CDT THU MAY 3 2007

ILZ064-069-074-098>102-MOZ041-047>052-059>065-072-073-032130-
/O.EXT.KLSX.FA.A.0006.000000T0000Z-070504T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
420 AM CDT THU MAY 3 2007

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  JERSEY IL...MADISON IL...MONROE IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE...
  CRAWFORD...FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...
  MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. 
  LOUIS CITY...WARREN AND WASHINGTON.

* THROUGH THIS EVENING

* SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT THE
  REGION THROUGH THE EARLY EVENING. THE GREATEST THREAT OF HEAVY
  RAINFALL WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING WITH
  ANY OF THE THUNDERSTORMS. THE SOIL IS NEARLY SATURATED DUE TO
  MODERATE TO LOCALLY HEAVY RAINFALL DURING THE PAST FEW DAYS.
  THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO
  RUNOFF AND COULD LEAD TO FLOODING.

* SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST
  VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN
  ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD
  STAGE DUE TO RAINFALL OVER THE PAST 48 HOURS AND THE EXPECTED
  RAINFALL TODAY.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY
FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID
LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND
UNDERPASSES.

$$

GLASS
000 
WGUS63 KLSX 031645
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT THU MAY 3 2007

ILZ079-MOZ074-075-084-085-099-040445-
/O.EXB.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1145 AM CDT THU MAY 3 2007

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS AND 
  SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  SOUTHWEST ILLINOIS...RANDOLPH IL. IN SOUTHEAST MISSOURI...
  IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* THROUGH FRIDAY AFTERNOON

* SHOWERS AND SCATTERED THUNDERSTORMS BROUGHT WIDESPREAD INCH TO
  INCH AND QUARTER RAINFALL AMOUNTS THIS MORNING. AN ADDITIONAL
  AREA OF RAIN WILL MOVE ACROSS THE REGION THIS AFTERNOON WITH
  SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL. THIS POTENTIAL
  WILL CONTINUE INTO FRIDAY WHEN A STORM SYSTEM MOVES ACROSS THE
  REGION. THE SOIL IS NEARLY SATURATED DUE TO MODERATE TO LOCALLY
  HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY
  RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO
  FLOODING.

* SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST
  VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN
  ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD
  STAGE DUE TO RAINFALL OVER THE PAST 48 HOURS AND THE ADDITIONAL
  EXPECTED RAINFALL TODAY.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW
WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES.

$$

ILZ064-069-074-098>102-MOZ041-047>052-059>065-072-073-040445-
/O.EXT.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
1145 AM CDT THU MAY 3 2007

...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  JERSEY IL...MADISON IL...MONROE IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE...
  CRAWFORD...FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...
  MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. 
  LOUIS CITY...WARREN AND WASHINGTON.

* THROUGH FRIDAY AFTERNOON

* SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA
  UNTIL A STORM SYSTEM MOVES ACROSS THE REGION ON FRIDAY. THE
  ATMOSPHERE IS VERY MOIST ALLOWING ANY THUNDERSTORMS TO PRODUCE
  HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE SOIL REMAINS NEARLY
  SATURATED DUE TO MODERATE TO LOCALLY HEAVY RAINFALL DURING THE
  PAST FEW DAYS. THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY
  CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING.

* SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST
  VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN
  ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD
  STAGE DUE TO RAINFALL OVER THE PAST 48 HOURS AND THE EXPECTED
  RAINFALL THROUGH TOMORROW.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW
WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES.

$$

BRITT
000 
WGUS63 KLSX 032031
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU MAY 3 2007

ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085-
099-041115-
/O.CON.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
COLUMBIA...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
331 PM CDT THU MAY 3 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  JERSEY IL...MADISON IL...MONROE IL...RANDOLPH IL...ST. CLAIR 
  IL AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE...
  CRAWFORD...FRANKLIN...GASCONADE...IRON...JEFFERSON...LINCOLN...
  MADISON...MONITEAU...MONTGOMERY...OSAGE...REYNOLDS...ST. 
  CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. 
  GENEVIEVE...WARREN AND WASHINGTON.

* THROUGH FRIDAY AFTERNOON

* OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
  ACROSS THE REGION AHEAD OF A STORM SYSTEM THAT WILL MOVE ACROSS
  THE REGION ON FRIDAY. THE ATMOSPHERE REMAINS VERY MOIST
  ALLOWING ANY OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL.
  THE SOIL REMAINS NEARLY SATURATED DUE TO MODERATE TO LOCALLY
  HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY
  RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO
  FLOODING.

* SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST
  VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN
  ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD
  STAGE DUE TO RAINFALL OVER THE PAST 72 HOURS AND THE EXPECTED
  RAINFALL THROUGH TOMORROW.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW
WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES.

$$

BRITT
000 
WGUS63 KLSX 040331
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT THU MAY 3 2007

MOZ041-047>051-059-040430-
/O.CAN.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
1030 PM CDT THU MAY 3 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND EAST CENTRAL
MISSOURI HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS
DIMINISHED ACROSS CENTRAL MISSOURI...THEREFORE THE WATCH HAS BEEN 
CANCELLED.

$$

ILZ064-069-074-079-098>102-MOZ052-060>065-072>075-084-085-099-
041530-
/O.CON.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
1030 PM CDT THU MAY 3 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  JERSEY IL...MADISON IL...MONROE IL...RANDOLPH IL...ST. CLAIR 
  IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...FRANKLIN...
  IRON...JEFFERSON...LINCOLN...MADISON...REYNOLDS...ST. 
  CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. 
  GENEVIEVE...WARREN AND WASHINGTON.

* THROUGH FRIDAY AFTERNOON

* OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
  THE REGION AHEAD OF A STORM SYSTEM THAT WILL MOVE ACROSS THE
  REGION ON FRIDAY. THE ATMOSPHERE REMAINS VERY MOIST ALLOWING ANY
  OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE SOIL
  REMAINS NEARLY SATURATED DUE TO MODERATE TO LOCALLY HEAVY
  RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY
  RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO
  FLOODING.

* SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST 
  VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN 
  ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD 
  STAGE DUE TO RAINFALL OVER THE PAST 72 HOURS AND THE EXPECTED 
  RAINFALL THROUGH TOMORROW. 

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW
WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES.

$$

SCHROEDER
000 
WGUS63 KLSX 040654
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
154 AM CDT FRI MAY 4 2007

ILZ064-069-074-079-098>102-MOZ052-060>065-072>075-040800-
/O.CAN.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
154 AM CDT FRI MAY 4 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN
CANCELED. THE POTENTIAL FOR HEAVY RAIN HAS DIMINISHED. SCATTERED
SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO WILL CONTINUE ACROSS
THE AREA...BUT WIDESPREAD EXCESSIVE RAINFALL DOES NOT APPEAR TO BE
LIKELY.

$$

MOZ084-085-099-041800-
/O.CON.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON-MADISON-REYNOLDS-
154 AM CDT FRI MAY 4 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IRON...MADISON AND REYNOLDS.

* UNTIL 1 PM CDT THIS AFTERNOON

* OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
  ACROSS THE REGION AHEAD OF A STORM SYSTEM THAT WILL MOVE ACROSS
  THE REGION ON FRIDAY. THE ATMOSPHERE REMAINS VERY MOIST ALLOWING
  ANY OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE SOIL
  REMAINS NEARLY SATURATED DUE TO RAINFALL WHICH HAS OCCURRED OVER
  THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL BE
  QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING.

* SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST
  VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN
  ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD
  STAGE DUE TO RAINFALL OVER THE PAST 72 HOURS AND THE EXPECTED
  RAINFALL THROUGH FRIDAY.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW
WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES.

$$

CARNEY
000 
WGUS63 KLSX 041736
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT FRI MAY 4 2007

MOZ084-085-099-041845-
/O.CAN.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON-MADISON-REYNOLDS-
1236 PM CDT FRI MAY 4 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST MISSOURI HAS BEEN
CANCELLED. 

ALTHOUGH SHOWERS AND A FEW THUNDERTORMS WILL PERSIST THIS
AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN HAS DIMINISHED. 

$$

TRUETT

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at May 2, 12:34 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 2, 12:34 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CDT WED MAY 2 2007

.DISCUSSION...
COLD FRONT MOVING INTO NORTHERN MISSOURI WILL STALL ALONG OR JUST
NORTH OF THE I-70 CORRIDOR.  THE UPPER LEVEL CUTOFF LOW OVER
NORTHERN OKLAHOMA WILL CONTINUE TO SPIN ITS WAY SLOWLY NORTHWARD
INTO KANSAS OVER THE NEXT 24 HOURS.  THE JUXTAPOSITION OF THESE TWO
FEATURES COMBINED WITH DEEP MOISTURE IN PLACE OVER THE AREA WILL
KEEP THE SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THE END OF
THE WEEK.  I EXPECT THE CONVECTIVE MODE THROUGH FRIDAY WILL STAY
MUCH THE SAME AS WE EXPERIENCED ON TUESDAY. CLUSTERS OF SHOWERS AND
STORMS WILL ROTATE AROUND THE UPPER LOW...WITH LARGER AREAS OF
STORMS POTENTIALLY FIRING ALONG THE FRONT DURING THE LATE AFTERNOON
IF THERE IS ENOUGH DIFFERENTIAL HEATING.  INSTABILITY REMAINS
RELATIVELY WEAK ACROSS THE AREA ACCORDING TO FORECAST SOUNDINGS OFF
THE NAM WITH MLCAPE BARELY ABLE TO CRACK 500 J/KG IN MOST AREAS.
MUCAPE IS NATURALLY SOMEWHAT HIGHER...BUT EVEN THE MOST UNSTABLE
VALUES STRUGGLE TO GET ABOVE 1200 J/KG.  0-6KM BULK SHEAR VALUES
REMAIN LOW AS WELL WITH VALUES BARELY ABLE TO GET TO 20 KTS.
THEREFORE I DONT EXPECT ANY ORGANIZED OR WIDESPREAD SEVERE
WEATHER...JUST THE OCCASIONAL PULSE THAT MIGHT PRODUCE SOME 3/4 INCH
HAIL AND PERHAPS A BRIEF WIND GUST.  OF MORE CONCERN IS THE
POTENTIAL FOR HEAVY RAIN.  SOME PARTS OF THE AREA HAVE ALREADY HAD 2
OR MORE INCHES OF RAIN ACCORDING TO RADAR ESTIMATES.  MOST OF THE
AREA HAS SEEN AT LEAST 0.1 TO 0.3.  HAVE DECIDED NOT TO ISSUE ANY
FLOODING HEADLINES AT THIS TIME...BUT WILL CONTINUE TO MENTION HEAVY
RAIN POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.  WITH ALL THE RAIN
AND CLOUDS IN THE AREA TEMPERATURES WILL REMAIN A BIT COOLER THAN
THE PAST FEW DAYS.  GUIDANCE KEEPS TEMPS IN THE UPPER 60S AND LOWER
TO MIDDLE 70S AND THIS LOOKS REASONABLE.  DONT EXPECT ANY HUGE
DIURNAL SWINGS IN TEMPS DUE TO THE CLOUDS AND PRECIP...SO OVERNIGHT
LOWS IN THE UPPER 50S AND LOWER TO MIDDLE 60S AS GUIDANCE INDICATES
ALSO LOOKS GOOD.

THE UPPER LOW FINALLY KICKS OFF FRIDAY NIGHT AND AN UPPER RIDGE
BUILDS INTO THE MIDWEST ON SATURDAY.  THIS SHOULD BRING AN END TO
THE WET WEATHER FOR A BIT...BUT WITH 850MB TEMPS PUSHING 14C...WE
COULD SEE ANOTHER LOWER 80S DEGREE DAY.  JUST READY TO GO QUITE THAT
WARM YET ACROSS MOST OF THE AREA BUT I DID BUMP TEMPS UP A BIT IN TO
THE UPPER 70S OR RIGHT NEAR 80.  AFTERNOON THUNDERSTORMS ARE
POSSIBLE...BUT THERE MIGHT BE JUST ENOUGH CAP TO KEEP THE LID ON
THINGS...SO ONLY FORECAST SLIGHT CHANCES.

CARNEY
&&

.AVIATION...
FOR THE 18Z TAFS...THE UPPER LOW CENTERED IN SW MO CONTINUES TO SPIN
ABOUT WITH A WELL-DEFINED CYCLONICALLY CURVED CONVEYOR BELT OF
MOISTURE/RAIN. SOME EMBEDDED THUNDER PERIODICALLY APPEARS WITHIN THE
RAIN AND IMAGINE THIS WILL REMAIN THE CASE WITH SUFFICIENT ELEVATED
INSTABILITY TO SUPPORT ITS PRESENCE. THE UPPER LOW WILL SHIFT NORTH
THEN NORTHWEST WITH THE RAIN BAND MOVING NWD AND REMAINING RATHER
PERSISTENT. KUIN WILL SEE VFR CONDITIONS THRU 03Z...THEN DIP TO
MVFR. FOR SITES ALONG I-70...SHOULD SEE MVFR CIGS/VSBYS WITH IFR
CONDITIONS WITH THE HEAVIER POCKETS OF RAIN.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 2, 6:14 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT WED MAY 2 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
614 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT. LOCALLY
HEAVY RAIN WILL BE THE PRIMARY HAZARD FROM THESE THUNDERSTORMS DUE
TO THEIR RELATIVELY SLOW MOVEMENT ACROSS THE AREA. WHILE ORGANIZED
AND OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
MAY BECOME STRONG ENOUGH DURING THE AFTERNOON AND EARLY EVENING TO
PRODUCE A BRIEF PERIOD OF PENNY TO NICKLE SIZED HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS CONTINUE TO BE LIKELY ACROSS THE AREA THROUGH
FRIDAY. THE PRIMARY HAZARD FROM THESE STORMS WILL CONTINUE TO BE LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT IF STRONG
THUNDERSTORMS DEVELOP. SPOTTERS ARE ALSO ENCOURAGED TO REPORT
RAINFALL OBSERVATIONS OR ANY FLOODING WHICH MAY DEVELOP IN THE
AREA.

CARNEY

Nearby

Flood Watches in Missouri, 2007Flood Watches in Illinois, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.